MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ 20GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ 20GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386803
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd cathena¿ 20gx1.00in straight bc had a needle break.The following was reported, "material no: 386803 batch no: 8086304.It was reported that hub and needle separated from the catheter staying in the patient.Per incident report: patient was early 50s, former iv drug user, had good vein in right ac, put tourniquet on, successful access, advanced the catheter, when pulled back, pink hub came back with the needle resulting in catheter separating from the hub and staying in the patient.Xxxxxx then pinched end of catheter that was sticking out of patient's arm to remove it.Then applied pressure and gauze, alcohol swab and cleaned work area due to blood exposure.".
 
Additional Manufacturer Narrative
Investigation: a review was performed for the last 12 months of quality notification.There was no quality notification was raised for the reported non ¿ conformance.No abnormality was observed during the production of the reported batch.1 photo and 1 representative samples was returned for evaluation.The investigation was not able to confirm the what customer had experienced as the sample pass both visual inspection and cathena ¿ separate force.Hence, root cause is unable to be determined.
 
Event or Problem Description
It was reported that a bd cathena¿ 20gx1.00in straight bc had a needle break.The following was reported, "material no: 386803 batch no: 8086304 it was reported that hub and needle separated from the catheter staying in the patient.Per incident report: patient was early 50s, former iv drug user, had good vein in right ac, put tourniquet on, successful access, advanced the catheter, when pulled back, pink hub came back with the needle resulting in catheter separating from the hub and staying in the patient.Xxxxxx then pinched end of catheter that was sticking out of patient's arm to remove it.Then applied pressure and gauze, alcohol swab and cleaned work area due to blood exposure.".

Brand Name
BD CATHENA¿ 20GX1.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8471605
Report Number8041187-2019-00267
Device Sequence Number19200432
Product Code FOZ
UDI-Device Identifier00382903868032
UDI-Public382903868032
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Catalogue Number386803
Device Lot Number8086304
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;